Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What could be the reason for pain in the upper left side of abdominal area?

User rating for this question
Answered by

Practicing since : 2007
Answered : 2756 Questions
I have pain in the upper left side of my body. It usually feels as if it in is an area as wide as 2 of my fingertips. It is not always painful, but when it is painful, I grimace. Thank you for your consideration of my inquiry. wHAT COULD CAUSE THIS PAIN ? I did say say the pain is in the stomach area. This will affect your diagnosis. XXXXXXX Perrine
Posted Tue, 14 Jan 2014 in General Health
Answered by Dr. Srikanth Reddy 4 hours later
Brief Answer: Gall bladder stone or gastritis Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. The pain in the left upper quadrant and the kind of localized pain suggest that it could be two diagnosis 1. Gall bladder stone 2. Gastritis Both of them can cause this kind of pain. You may initially take some anti acuds like ranitidine for 8 days and see what is the response to these drugs. During these days take some bland diet and plenty of water. If the symptoms persist then you will have to get a USG abdomen done. This will identify if there are any lesions in the gall bladder. Also it will have alook at your other organs as well. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor